MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; YANKAUER,FLEXIBLE HANDLE,REGLR CAPACITY

MEDLINE INDUSTRIES, LP; YANKAUER,FLEXIBLE HANDLE,REGLR CAPACITY
Catalog Number OR61
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 12/24/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
According to the facility on (b)(6) 2024 there was a delay in suctioning the patient as the yankauer wouldn't "properly connect to the suction tubing".Per the facility the device was being used "in preparation for intubation" and "yankauer was connected to suction tubing and suction turned on then placed at head of bed".Per the facility the device was tested prior to use and the suction was "turned to highest setting for max suction".Per the facility the "patient aspirated, required bronchoscopy to remove aspirated material".Per the facility the patient has expired.No additional information is available at this time.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.Multiple lot numbers were provided by the facility and were listed as: 10001, 30001, 40001.
 
Event or Problem Description
According to the facility on (b)(6) 2024 there was a delay in suctioning the patient as the yankauer wouldn't "properly connect to the suction tubing".

Common Device Name
YANKAUER,FLEXIBLE HANDLE,REGLR CAPACITY
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key21211647
Report Number1417592-2025-00031
Device Sequence Number3942744
Product Code JOL
UDI-Device Identifier40884389100012
UDI-Public40884389100012
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberOR61
Device Lot Number10001, 30001, 40001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age50 YR
Patient SexMale
Patient Weight93 KG